Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 67, NWS Lake Charles, LA

June 6, 2013Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 4:40 PM CDT for Jasper County, Tyler County, Texas. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 4:40 PM CDT (21:40 UTC)
Expired
Jun 6, 2013, 6:00 PM CDT
In force
80 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:16 PM CDTTSTM WND DMGColmesneil, TXSHERIFFS DEPT REPORTS NUMEROUS TREES DOWN FROM COLMESNEIL TO WOODVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS54 KLCH 062140
SVRLCH
TXC241-457-062300-
/O.NEW.KLCH.SV.W.0067.130606T2140Z-130606T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES EBENEZER...
  NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WOODVILLE...ROCKLAND...COLMESNEIL...CHESTER...

* UNTIL 600 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 25 MILES NORTH
  OF CHESTER TO 26 MILES SOUTHWEST OF CHESTER...MOVING SOUTHEAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESTER BY 510 PM CDT...
  ROCKLAND BY 530 PM CDT...
  ROCKLAND BY 535 PM CDT...
  COLMESNEIL BY 540 PM CDT...
  WOODVILLE AND EBENEZER BY 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3106 9457 3104 9445 3111 9412 3101 9412
      3055 9452 3056 9456 3101 9467
TIME...MOT...LOC 2139Z 270DEG 18KT 3127 9473 3103 9467
          3074 9496

$$

RUA
2 follow-up statements
938 
WWUS54 KLCH 062205
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 PM CDT THU JUN 6 2013

TXC241-457-062300-
/O.CON.KLCH.SV.W.0067.000000T0000Z-130606T2300Z/
JASPER TX-TYLER TX-
505 PM CDT THU JUN 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR TYLER AND NORTHWESTERN JASPER COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTH OF ROCKLAND
TO ROCKLAND TO 20 MILES SOUTHWEST OF IVANHOE..MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODVILLE BY 520 PM CDT...
  IVANHOE BY 535 PM CDT...
  EBENEZER BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

&&

LAT...LON 3098 9451 3105 9451 3104 9445 3111 9412
      3101 9412 3055 9452 3056 9456 3080 9462
TIME...MOT...LOC 2204Z 270DEG 18KT 3132 9442 3098 9440
          3053 9468

$$

RUA
122 
WWUS54 KLCH 062238
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 PM CDT THU JUN 6 2013

TXC241-457-062248-
/O.CAN.KLCH.SV.W.0067.000000T0000Z-130606T2300Z/
JASPER TX-TYLER TX-
538 PM CDT THU JUN 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR TYLER AND NORTHWESTERN JASPER
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

LAT...LON 3098 9451 3105 9451 3104 9445 3111 9412
      3101 9412 3055 9452 3056 9456 3080 9462
TIME...MOT...LOC 2238Z 270DEG 18KT 3125 9401 3090 9399
          3044 9438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 6, 3:52 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT THU JUN 6 2013

.SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES
THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE
REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN
EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE
TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER
LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE
AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE
INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST.

&&

.SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO
BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE
AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE
ENERGY WILL ADD TO OUR CHANCES AS WELL.

&&

.LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO
FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA.
EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM
THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE
SURFAC TO GIVE US A DRY UPCOMING WORK WEEK.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  86  69  86  76 /  50  20  10  20  10
KBPT  74  87  70  89  75 /  40  20  10  10  10
KAEX  68  88  67  90  69 /  60  20  10  10  10
KLFT  69  89  68  90  73 /  50  30  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SVR TSTM WATCH 284 UNTIL 10 PM.
GM...NONE.

&&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT THU JUN 6 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-070815-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
309 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY
BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG
GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO
GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH
WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 6, 1:35 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             JENNINGS                30.22N 92.66W
06/06/2013  E0.25 INCH       JEFFERSON DAVIS    LA   PUBLIC

&&

MOGGED
Special weather statement, Jun 6, 1:42 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT THU JUN 6 2013

TXZ180-201-259-061930-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-
142 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 230 PM CDT...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
PAIR OF STRONG THUNDERSTORMS NEAR COLMESNEIL...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  TOWN BLUFF BY 215 PM...
  TOWN BLUFF AND SPURGER BY 220 PM...
  FRED BY 225 PM...
  MAGNOLIA SPRINGS...MT. UNION AND JASPER BY 230 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3092 9392 3052 9408 3082 9461 3097 9445

25
Special weather statement, Jun 6, 1:47 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT THU JUN 6 2013

LAZ033-042>045-052>055-061945-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-
147 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA AND ST.
MARTIN PARISHES UNTIL 245 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 FROM NEAR
LAFAYETTE TO JENNINGS...MOVING SOUTH AT 20 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  BROUSSARD...MAURICE AND WRIGHT BY 155 PM...
  YOUNGSVILLE AND KAPLAN BY 205 PM...
  MEAUX BY 210 PM...
  CADE AND ST. MARTINVILLE BY 215 PM...
  COTEAU AND ABBEVILLE BY 225 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2979 9136 2985 9258 3040 9260 3032 9193
Local storm report, Jun 6, 3:23 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     BUNA                    30.44N 93.96W
06/06/2013  E60.00 MPH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.75 INCH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

&&

MOGGED
Local storm report, Jun 6, 3:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.50 INCH       JASPER             TX   LAW ENFORCEMENT

&&

MOGGED
Local storm report, Jun 6, 3:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 4 SE INTRACOASTAL CITY  29.74N 92.11W
06/06/2013  E40 MPH          VERMILION          LA   CO-OP OBSERVER

            REPORT FROM LELAND BOWMAN LOCK AND DAM.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:42 PM CDTSpecial Weather StatementLCHJasper, Tyler48 min
Jun 6, 2:23 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler37 min
Jun 6, 2:55 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler35 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Jun 6, 3:58 PM CDTSevere Thunderstorm WarningLCHOrange32 min
Jun 6, 4:02 PM CDTAreal Flood AdvisoryLCHOrange88 min
Jun 6, 5:27 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler63 min
Jun 6, 6:10 PM CDTSevere Thunderstorm WarningLCHHardin65 min
Jun 6, 6:21 PM CDTSevere Thunderstorm WarningLCHNewton54 min
Jun 6, 6:32 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Orange58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.